12:37 am - 05/13/2010

Can yeast infection cause cracks where labia majora split?

I am coming off antibiotics and treating a yeast infection (my very first! lucky me) they caused. My last day of Monistat was three days ago, but the infection was so bad my doc had me take the oral treatment Fluconozale yesterday (the day after my last antibiotic pill) as well. I no longer have any discharge, itching, or burning, but for the last 48 hours, the very top of my vulva has been driving me crazy whenever wiping after using the restroom.

It felt like I have a case of athlete's foot there. I investigated with a mirror, and I can see two red, inflamed cracks/tears in the skin, about 1/3 inch long at the very top of my slit/rima pudendi. They look to be deeper than the first layer of skin, similar to how athlete's foot will often "eat through" the first layer of skin between your toes. The cracks run "dorsoventral", that is, parallel to the ground, from the external vulvar skin to the fatty pad of flesh that ends just above the clitoral hood.

I haven't had sex in more than a week, I've been very gentle with the entire area, and yet, because this is my first yeast infection, I have no idea if this is a typical occurrence with them. Can I treat with Lotrimin? Or should I head back to the doctor?

Thank you.

Edited to fix midnight directional confusion.
mirmarmelade 13th-May-2010 08:41 am (UTC)
Skin cracks are a common after effect of yeast infections. My doctor told me to get a moisturizing cream for the genitals and put it on the cracks a few times a day for about a week. It worked well for me, and I still use it when I'm a little sore. The cream I have is called Deumavan.
dehaywardati 13th-May-2010 02:43 pm (UTC)
thank you
sparkle_lite 13th-May-2010 12:13 pm (UTC)
They are normal, and are cracks or litterally tears in the delicates skin from inflammation. You can used diaper rash creams, or hydrocortisone cream to treat the inflammation. If you aren't in pain from them, just a little freaked out, you could just keep using the External cream that came with your YI kit. Unless you're having extra pain, you don't need to do anything else to them, and they'll be gone before you know it.
sparkle_lite 13th-May-2010 12:14 pm (UTC)
Sorry for all the typos!!
fireaphid 13th-May-2010 02:42 pm (UTC)
Don't use a hydrocortisone cream unless it says it can be used on the genitals! Hydrocortisone helps with inflammation, but it also thins the skin, so you have to make sure the formulation isn't strong enough to actually inhibit healing. O.P., I'd try applying plain, unsweetened yogurt if you don't have any leftover external YI cream.
sparkle_lite 13th-May-2010 03:17 pm (UTC)
When my doctor prescribed it he told me to just get any over the counter cream. It doesn't have to say safe for the genital use. On the external vulva does not count as "internal use".
dehaywardati 13th-May-2010 02:43 pm (UTC)
thank you
livinluvinlife 13th-May-2010 05:01 pm (UTC)
Sounds like what I had after a round of pretty harsh antibiotics for a bacterial blood infection. It hurt so bad and looked like a horrible case of diaper rash (which is all diaper rash really is). Well in addition to my monistat, I used balmex. However, I asked my dr and she said if it helps to go ahead but only on the skin and never in my vagina. I would say call the dr, I doubt you would have to go in though.
fionavwilliam Cracked Labial Skin4th-Apr-2013 08:00 am (UTC)
My yeast infection got worse and had a very itchy down there with the cracks on vulva. When I looked in the mirror it looked like a big paper cut. I had a stingy feeling when I tried to touch. I used monistat and drank lot of water and ate a good amount of greek curd, yeastnomore.cz.cc book helped me too. I finally got rid of that nasty painful yeast infection
This page was loaded Nov 25th 2014, 1:34 am GMT.